Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 10, 2001, 8:14 PM MDT for Laramie County, Wyoming. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 8:14 PM MDT (02:14 UTC)
- Expired
- Jul 10, 2001, 9:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:30 PM MDT | Hail 0.75 | Cheyenne, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 110216 SVRCYS WYC021-110300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 814 PM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 900 PM MDT * AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 18 MILES NORTH OF CHEYENNE...MOVING EAST AT 10 MPH. THIS WARNING EXTENDS THE PREVIOUS WARNING FOR NORTH CENTRAL LARAMIE COUNTY. THIS WARNING DOES NOT INCLUDE THE CITY OF CHEYENNE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. $$ STARK WCJIN-WYSE LAT...LON 4159 10496 4128 10490 4128 10431 4155 10438
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:41 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 10, 4:41 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT TUE JUL 10 2001
THUNDERSTORMS HAVE BEEN DEVELOPING SINCE 1830Z OVER AND NEAR THE
SOUTHEAST WYOMING MOUNTAINS. STORMS TONIGHT WILL BE MAINLY HEAVY
RAIN PRODUCERS AS IN RECENT NIGHTS DUE TO THE PRECIPITABLE WATER
VALUES WELL ABOVE NORMAL THROUGH TONIGHT AND THEIR SLOW MOVEMENT.
WILL CONTINUE THE PREVIOUSLY ISSUED FLASH FLOOD WATCH FOR THE
LARAMIE RANGE AND POINTS EASTWARD. MAIN AREA OF CONCERN CONTINUES
TO BE FROM PLATTE COUNTY EASTWARD WHERE RECENT RAINS HAVE LOWERED
FLASH FLOOD GUIDANCE. MOST OF THE THUNDERSTORMS IN NORTHERN PART
OF THE COUNTY WILL BE MULTICELLUAR WHILE THOSE CLOSER TO THE
COLORADO BORDER WILL BE MORE SUPERCELLS WITH PERHAPS MORE OF A
THREAT OF SEVERE WEATHER. THE ACTIVITY WILL SLOWLY DIMINISH TONIGHT
WITH THE THREAT OF HEAVY RAINFALL EXTENDING INTO THE EARLY MORNING
HOURS. FOR THE REST OF THE FORECAST...MODELS ARE ALL INDICATING A
MORE WESTERLY WIND FLOW ALOFT AND AT THE SURFACE AS THE UPPER HIGH
CONTINUES TO PROGRESS WEST. MODELS DIFFER ON TIMING OF ANY
SHORTWAVE TROUGHS AND SO THREAT OF PRECIPITATION WILL BE BASED ON
MAINLY LOCATION OF MID AND UPPER LEVEL MOISTURE PLUME. MODELS HAVE
THE PLUME FURTHER WEST AND SOUTH WESDNESDAY AND THURSDAY. SURFACE
LOW PRESSURE TROUGH ALSO MOVES EAST OF THE CWA ON WEDNESDAY.
TEMPERATURES SHOULD WARM THROUGH THURSDAY IN THE WESTERLY AND DRIER
FLOW AND WILL GO ABOVE THE GUIDANCE FORECAST HIGHS.
.EXTENDED DISCUSSION...
UPR HIGH CHNGES LITTLE IN POSITION THRU THE WEEKEND...MEANDERING
OVER THE SRN PLAINS. THIS WILL KEEP MONSOONAL FLOW GOING ACROSS
THE CWA...THUS CHCS FOR AFTN AND NIGHTTIME SHOWERS AND TSTORMS.
PATTERN SLOWLY PROGRESSIVE...BUT NOT ENUF TO BRING ANY SIG DRYING
OF THE AMS OVER THE RGN.
.CYS...
WY...FLASH FLOOD WATCH SE EARLY TNGT. ZNS 59..60..63..64..66>70.
NE...FLASH FLOOD WATCH WRN 2/3 PNHNDL EARLY TNGT ZNS 1>3..19>21
..54..55.
CORRECTED TO INCLUDE FF WATCH CODING FOR NEBRASKA ABOVE.
WEILAND/EMANUEL/JLHIn the hours before
Local storm report, Jul 10, 3:56 PM MDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
356 PM MDT TUE JUL 10 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 33 N LANCE CREEK WY WIND DAMAGE
07/6/01 NIOBRARA WIND TOOK ROOF OFF SHED.
0720 PM 25 N LANCE CREEK WY .88 INCH HAIL
07/6/01 NIOBRARA
GRIFFITHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:28 PM MDT | Flash Flood Warning | CYS | Platte | 92 min |
| Jul 10, 7:41 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.